Minnesota, 2007

Drought in Minnesota, June 1 to 30, 2007

June 1 to 30, 2007 · NWS DLH · 5 events in 5 counties and zones

The long-term drought across much of northeast Minnesota continued to improve during June, especially from Koochiching to Cook counties along the international border, where extreme (D3) drought conditions were upgraded to moderate (D1) by month's end. Total monthly rainfall across the area was generally 3 to 5 inches, which is near to slightly above normal.

Where it happened

Every event with a place to put it; 5 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
5

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS DLH wrote it up.

The long-term drought across much of northeast Minnesota continued to improve during June, especially from Koochiching to Cook counties along the international border, where extreme (D3) drought conditions were upgraded to moderate (D1) by month's end. Total monthly rainfall across the area was generally 3 to 5 inches, which is near to slightly above normal. Runoff, river and stream flow continued to run near to slightly below normal across the region.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Duluth, MN wrote its last area forecast discussion before the first event at May 31, 10:41 PM CST, 1 hour 19 minutes earlier.

Area forecast discussion, May 31, 10:41 PM CST, 1 hour 19 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DULUTH MN
1141 PM CDT THU MAY 31 2007

.UPDATE...UPDATED TO REMOVE POPS FOR MOST OF THE CWA TONIGHT
EXCEPT THE SOUTHWEST. MOST OF THE SHOWERS AND STORMS HAVE
DIMINISHED THIS EVENING.

&&

.AVIATION...FOG CAN BE EXPECTED TONIGHT...AND BE MOST WIDESPREAD
AND DENSE NEAR LAKE SUPERIOR. STRATUS CAN ALSO BE
EXPECTED...MAINLY NEAR LAKE SUPERIOR. THE COMBINATION WILL LEAD TO
IFR OR LIFR CONDITIONS NEAR LAKE SUPERIOR...INCLUDING
KDYT...KASX...UP THE NORTH SHORE AND LATER TONIGHT AROUND KDLH. AN
ISOLATED THUNDERSTORM IS POSSIBLE...MAINLY NEAR KBRD TO KPWC.

&&

POINT TEMPS/POPS...
DLH 48 75 50 65 / 10 20 30 50
INL 49 79 50 78 / 20 20 20 30
BRD 54 78 55 74 / 30 20 50 50
HYR 51 79 52 74 / 10 20 50 50
ASX 47 78 51 74 / 20 20 30 50

&&

.DLH WATCHES/WARNINGS/ADVISORIES...

MN...NONE.
WI...NONE.
LS...NONE.

MELDE
Hazardous weather outlook, May 31, 4:04 AM CST, 19 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DULUTH MN
504 AM CDT THU MAY 31 2007

LSZ121-140>148-162-MNZ010>012-018>021-025-026-033>038-WIZ001>004-
006>009-011030-
BAYFIELD TO OAK POINT WI-GRAND PORTAGE TO GRAND MARAIS MN-
GRAND MARAIS TO TACONITE HARBOR MN-
TACONITE HARBOR TO SILVER BAY HARBOR MN-
SILVER BAY HARBOR TO TWO HARBORS MN-TWO HARBORS TO DULUTH MN-
DULUTH MN TO PORT WING WI-PORT WING TO SAND ISLAND WI-
SAND ISLAND TO BAYFIELD WI-OAK POINT TO SAXON HARBOR WI-
OPEN WATERS OF LAKE SUPERIOR WEST OF A LINE FROM SAXON HARBOR WI
TO GRAND PORTAGE MN-KOOCHICHING-NORTHERN ST. LOUIS-
NORTHERN COOK/NORTHERN LAKE-NORTHERN ITASCA-CENTRAL ST. LOUIS-
SOUTHERN LAKE/LAKESHORE-SOUTHERN COOK/LAKESHORE-NORTHERN CASS-
SOUTHERN ITASCA-SOUTHERN CASS-CROW WING-NORTHERN AITKIN-
SOUTHERN AITKIN-CARLTON/SOUTHERN ST. LOUIS-PINE-DOUGLAS-BAYFIELD-
ASHLAND-IRON-BURNETT-WASHBURN-SAWYER-PRICE-
504 AM CDT THU MAY 31 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST MINNESOTA...
NORTHWEST WISCONSIN AND WESTERN LAKE SUPERIOR.

.DAY ONE...TODAY AND TONIGHT

THUNDERSTORMS ARE POSSIBLE TODAY EAST OF A LINE FROM BIGFORK
MINNESOTA...TO EXELAND WISCONSIN. ANY THUNDERSTORM THAT DEVELOPS
TODAY WILL REMAIN BELOW SEVERE LEVELS...BUT HAVE THE POTENTIAL OF
PRODUCING HEAVY RAIN AND PONDING OF WATER.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

THERE IS A CHANCE OF THUNDERSTORMS FRIDAY AFTERNOON THROUGH MONDAY.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT.

GSF

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

5 drought. Local standard time, as filed.

Drought, Koochiching

When
June 1, 12:00 AM CST to June 30, 11:59 PM CST
Where
Koochiching forecast zone
Reported by
Official NWS Observations
Coordinates
48.245, -93.783 (the zone’s center; the record gives no point)

The long-term drought across much of northeast Minnesota continued to improve during June, especially from Koochiching to Cook county along the international border, where extreme (D3) drought conditions were upgraded to moderate (D1) by month's end. Total monthly rainfall across the area was generally 3 to 5 inches, which is near to slightly above normal. Runoff, river and stream flow continued to run near to slightly below normal across the region.

Drought, Northern St. Louis

When
June 1, 12:00 AM CST to June 30, 11:59 PM CST
Where
Northern St. Louis forecast zone
Reported by
Official NWS Observations
Coordinates
47.590, -92.461 (the zone’s center; the record gives no point)

The long-term drought across much of northeast Minnesota continued to improve during June, especially from Koochiching to Cook county along the international border, where extreme (D3) drought conditions were upgraded to moderate (D1) by month's end. Total monthly rainfall across the area was generally 3 to 5 inches, which is near to slightly above normal. Runoff, river and stream flow continued to run near to slightly below normal across the region.

Drought, Northern Cook / Northern Lake

When
June 1, 12:00 AM CST to June 30, 11:59 PM CST
Where
Northern Cook / Northern Lake forecast zone
Reported by
Official NWS Observations
Coordinates
47.670, -90.975 (the zone’s center; the record gives no point)

The long-term drought across much of northeast Minnesota continued to improve during June, especially from Koochiching to Cook county along the international border, where extreme (D3) drought conditions were upgraded to moderate (D1) by month's end. Total monthly rainfall across the area was generally 3 to 5 inches, which is near to slightly above normal. Runoff, river and stream flow continued to run near to slightly below normal across the region.

Drought, Southern Cook

When
June 1, 12:00 AM CST to June 30, 11:59 PM CST
Where
Southern Cook forecast zone
Reported by
Official NWS Observations
Coordinates
47.817, -90.541 (the zone’s center; the record gives no point)

The long-term drought across much of northeast Minnesota continued to improve during June, especially from Koochiching to Cook county along the international border, where extreme (D3) drought conditions were upgraded to moderate (D1) by month's end. Total monthly rainfall across the area was generally 3 to 5 inches, which is near to slightly above normal. Runoff, river and stream flow continued to run near to slightly below normal across the region.

Drought, Southern Lake

When
June 1, 12:00 AM CST to June 30, 11:59 PM CST
Where
Southern Lake forecast zone
Reported by
Official NWS Observations
Coordinates
47.557, -91.935 (the zone’s center; the record gives no point)

The long-term drought across much of northeast Minnesota continued to improve during June, especially from Koochiching to Cook county along the international border, where extreme (D3) drought conditions were upgraded to moderate (D1) by month's end. Total monthly rainfall across the area was generally 3 to 5 inches, which is near to slightly above normal. Runoff, river and stream flow continued to run near to slightly below normal across the region.

What these are

Drought
A drought reaching severe (D2) or worse on the US Drought Monitor, or with notable impacts.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Minnesota in 2007Every state in 2007This day in weather historyWarnings in Minnesota, June 2007

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 45972, 45974, 45976, 45979, 45981.